Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Recurring withdrawal symptoms - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hi, I took Ativan .5 mg 3x a day for five months. I quit cold turkey exactly 4 weeks ago. My question is how long can I expect the withdrawal symptoms to last and will they eventually go away completley? I know I should have not quit cold turkey but my pcp said it was alright because I was taking such a small dose but I know now that is not true. Thank you.
User :   hello
User :   give me a min please
User :   i will go through your query
User :   may i know your age and gender please ?
User :   I am 33 and a female
User :   so its been 4 week now
User :   yes
User :   any what are the symptoms you are facing ?
User :   headaches, depersonalization, hyper sometimes, agitation, tinnitus, dizziness, body distortions, muscle problems-like I can't feel my muscles,
User :   ok well these do are typical symptoms
User :   and sine how long you facing them ?
User :   also forgot to mention numbess on right side of my face and body sometimes
User :   since**
User :   I started getting them a few days after I stopped taking ativan
User :   and they are still going on?
User :   yes
User :   well to begin with its never advisable to stop a drug immediately. its better to taper down the dose slowly
User :   I am worried about protacted withdrawal symptoms from stopping it right away
User :   I know that now but I was going by what my pcp said, I even asked him twice are you sure I don't need to wean myself off and he said no
User :   i advice to you would be to see a physican in person so that your condition can be assessed
User :   i am concerned about it
User :   I just saw my pcp last week and he said that I should be fine by now but that is not true and think it is depression by now but I know that is not true either
User :   i can understand your concern
User :   and i would want you to please get a second opinion
User :   I did, I have asked another pcp that my husband goes to and they said that I should be ok by now also and even my therapist said that also so that is why I wanted to get a third opinion from you
User :   well your symptoms do suggest that you are definitely NOT OK by now
User :   I know but do you have any idea of how much longer my symptoms might last and if any can be permanent at all or is it just my body is just taking a while to recover other than some other people?
User :   it can be a cause
User :   but its been 4 weeks now
User :   and i think it sould have been gone
User :   So you agree that my symptoms should be gone by now that by now it may be something else and not from the ativan anymore?
User :   yes
User :   i agree
User :   4 weeks ia a long time
User :   So 4 weeks is a long time for even taking it for 5 months 3x a day at .5 mg?
User :   the symptoms should be less in intensity
User :   I mean some are but some aren't
User :   But when should they all eventually disappear?
User :   it depends on the body mechanism
User :   give it a week more
User :   if you can
User :   but if its getting unbearable then you need medical attention
User :   Ok I will do that but if I am still having them after a week what will they do for me then?
User :   they will then put you on control medication and then taper it
User :   Ok thanks, they would have done that before but they just said that I was already three weeks in that there was no point
User :   your most welcome
User :   dont worry you will fine
User :   I know that is what everyone is saying but it is hard to believe that right now so no matter what the symptoms should eventually disappear in time right?
User :   yes they will
User :   just one more question, sorry, so for how long I took it and how much is that considered long term and a long time and alot or not?
User :   in your case its not long term
User :   long term comes in years
User :   also, if I exercise alot can that exacerbate my withdrawal or I should be alright and that won't increase my risk of seizures?
User :   you can exercise as much as you want
User :   its no problem
User :   ok great thank you so much for your time
User :   your most welcome
User :   take care of your self
User :   I will definitely thank you, have a good day
User :   you too
User :   good bye
User :   bye\
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor